MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; GEI
Model Number EB011
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: sleeve gastrectomy.Device stayed blocked in close position at the third sealing.The surgeon was able to remove the device from the tissues without difficulty and took another device to complete the procedure.La pince est restee bloquee en position fermee à la troisieme coagulation.Le chirurgien a pu retirer le dispositif des tissus sans difficulté puis a repris un autre dispositif pour finir son intervention.Additional information received from rep on 3 may 2017: the jaws of the device could not be reopened.The surgeon pulled it out, thereby tearing the tissue, and realized hemostasis with the second device.Additional information received from sales rep on 4 may 2017: the informations given by the hospital are the good ones.Product code eb011 lot 1282637.Date of event (b)(6) 2017.Type of intervention: unknown.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation in the latched position.During visual inspection, engineering observed blood and eschar on the outside of the jaws and in the blade channel of the device.During functional testing, engineering disassembled the device and observed that a component located at the bottom of the trigger, that allows the trigger to be engaged to the handle, was bent.Engineering replaced the bent component with a conforming component and found that the trigger was able to engage and disengage as intended.The root cause of the event is a bent component within the trigger of the handle.Applied medical has opened a corrective and preventative action report to further elevate and track this investigation and implement corrective actions, where applicable, to mitigate this type of event.

Brand Name
EB011, VOYANT 5MM FUSION 44CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6582004
Report Number2027111-2017-01807
Device Sequence Number19152108
Product Code GEI
UDI-Device Identifier00607915134754
UDI-Public(01)00607915134754(17)180425(30)01(10)1282637
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/28/2018
Device Model NumberEB011
Device Catalogue Number101427001
Device Lot Number1282637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1